Med USA News

Take care of your health

Status Asthmaticus

In status asthmaticus is developing a growing life-threatening bronchial obstruction with progressive disorders of ventilation and gas exchange in the lungs. It is a state in 1-3% of cases leads to death, therefore, requires emergency medical care.

The reasons

Asthmatic status in most cases is the result of inadequate treatment of asthma: uncontrolled taking bronchodilators, abrupt withdrawal or a change in dosage of corticosteroids, failure of therapy. Aggravating factors are the same as a normal attack of asthma: contact with allergens, viral respiratory tract infection, changes in temperature or humidity, emotional stress.

Symptoms

The patient is excited, take a forced situation. Speech and breathing is difficult, there is paroxysmal cough, increased respiratory and heart rate, increased blood pressure. In connection with a reduction in the level of oxygen in the blood, the skin becomes pale and bluish hue. Depending on the stage of status asthmaticus human mind confused or absent.

Diagnosis

The diagnosis of status asthmaticus put the ambulance and immediately began treatment. After first aid a patient hospitalized in a hospital, where further treatment is carried out. Diagnostic measures in the hospital may include: general and biochemical blood tests, a study of blood gases, chest x-ray, sputum examination, ECG, etc.

What you can do?

If your eyes a person showing signs of status asthmaticus, as soon as possible to call an ambulance.

What will help the doctor?

Treatment of status asthmaticus includes oxygen therapy (given to the patient mask with a high content of oxygen in the inspired mixture), fluid therapy, anti-allergic drugs (intravenous steroids), broncho extending drugs. Treatment of status asthmaticus is conducted in an intensive care unit. If necessary, the patient is transferred to an artificial lung ventilation (ALV).

Prophylaxis

Patients suffering from asthma should have regular checkups with your doctor. The doctor will assess the state of broncho-pulmonary system, adjust the medication, advise restrictions in lifestyle. Be sure to tell him, if there is a decrease the effectiveness of the therapy: the attacks became more frequent, or not cropped the same dose of bronchodilator.